Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 332, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 5, 2006, 5:13 PM CDT for Fayette County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2006, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 5, 2006, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Fayette County, AL
The radar
The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:28 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 5, 3:28 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CDT SAT AUG 5 2006 .SYNOPSIS...HOT WEATHER WILL CONTINUE FOR THE NEXT SEVEN DAYS. RAIN CHANCES WILL DECREASE SUNDAY THROUGH TUESDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA. SLIGHTLY COOLER TEMPERATURES AND PERHAPS HIGHER RAIN CHANCES MAY OCCUR LATE NEXT WEEK AS THE HIGH WEAKENS. && .SHORT TERM...REST OF THIS AFTERNOON THROUGH TUESDAY NIGHT. DEALING WITH STRONG TO SEVERE THUNDERSTORMS WITH WET MICROBURSTS THROUGH 9 PM THIS EVENING IS THE MAIN CONCERN...THOUGH THE CURRENT HEAT WAVE AND NEAR RECORD HIGHS ARE ANOTHER CONCERN. MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT AND WILL USE A COMBINATION OF THEM. THEY APPEAR TO BE TOO COOL WITH TEMPERATURES AND TOO GENEROUS WITH PRODUCING RAIN OVER THE NEXT FEW DAYS. DO NOT PLAN ON MAKING SIGNIFICANT CHANGES TO THE FORECAST. PLAN ON ADJUSTING TEMPERATURES UPWARDS...WARMER THAN GUIDANCE... AND ADJUSTING RAIN CHANCES DOWNWARDS. AT 315 PM CDT...SCATTERED STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED ALONG A MOISTURE CONVERGENCE BOUNDARY FROM LIVINGSTON TO BRENT TO WEDOWEE. TEMPERATURES WERE MAINLY IN THE 92 TO 100 DEGREE RANGE EXCEPT WHERE RAIN WAS OCCURRING NEAR THE BOUNDARY. THE AIR WAS MOST UNSTABLE NEAR AND SOUTH OF THE BOUNDARY WHERE LIFTED INDICES WERE BETWEEN -4 AND -7. A LOW PRESSURE SYSTEM WAS OVER THE NORTHERN GULF JUST SOUTH OF LOUISIANA...MOVING WEST. THROUGH 9 PM CDT...SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH WET MICROBURSTS CAN BE EXPECTED ACROSS CENTRAL ALABAMA WITH THE BEST COVERAGE NEAR THE BOUNDARY MENTIONED ABOVE. DAMAGING WINDS UP TO 60 MPH IS THE MAIN HAZARD WITH HOT UNSTABLE AIR IN PLACE. THE STORMS WILL WEAKEN AFTER 9 PM CDT AS THE AIR COOLS AND BECOMES MORE STABLE WITH THE LOSS OF DAYTIME HEATING. AFTER 9 PM CDT...BELIEVE MOST...IF NOT ALL...SHOWERS AND STORMS WILL DISSIPATE. SKIES WILL CLEAR...AND TEMPERATURES WILL FALL INTO THE 70S BY SUNRISE. SUNDAY THROUGH TUESDAY NIGHT...HOT WEATHER WILL CONTINUE... AND RAIN CHANCES WILL DECREASE AS A RESULT OF HIGH PRESSURE BUILDING IN. HIGH TEMPERATURES WILL AGAIN BE ON THE HOT SIDE AND NEAR RECORDS. READINGS NEAR AND ABOVE 100 DEGREES ARE POSSIBLE IN THE WARMEST LOCATIONS EACH DAY. FOR NOW...WILL GO FOR HIGHS IN THE 95 T0 100 DEGREE RANGE...GENERALLY SEVERAL DEGREES ABOVE ALL MODELS. HEAT INDEX VALUES MAY APPROACH 105 DEGREES DURING THE AFTERNOON HOURS...BUT NO HEAT ADVISORY ISSUANCE IS EXPECTED AS INDICES SHOULD REMAIN BELOW 110 DEGREES. AS FOR RAIN CHANCES...BELIEVE THE HIGH MOVING IN WILL LIMIT THEM CONSIDERABLY...MORE THAN MODELS INDICATE. DRY WARM MID LEVEL AIR...500 MB TEMPERATURES AROUND -4...WILL SUPPRESS MOST CONVECTION...SO WILL LOWER RAIN CHANCES TO THE 20 TO 30 PERCENT RANGE...WITH THE HIGHEST COVERAGE OVER EAST ALABAMA WHERE DIFFERENTIAL HEATING WILL BE THE BEST FOCUS FOR LIFT. CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STRONG WITH GUSTY WINDS...THOUGH THE POTENTIAL WILL BE LESS AS THE WARM AIR ALOFT WILL STABILIZE THE ATMOSPHERE. A COLD FRONT MAY APPROACH NORTH ALABAMA LATE TUESDAY AND BRING HIGHER RAIN CHANCES...BUT NOT CONFIDENT ABOUT THE STRENGTH AND TIMING OF THIS FEATURE...SO WILL NOT INCREASE RAIN CHANCES AT THIS TIME. .LONG TERM...WEDNESDAY THROUGH SATURDAY. LONG TERM MODELS INDICATE THAT SLIGHTLY COOLER AND WETTER WEATHER MAY OCCUR DURING THIS TIME FRAME...MORE TYPICAL OF AUGUST...AS HIGH PRESSURE WEAKENS WITH A TROUGH OF LOW PRESSURE DEVELOPING OVER THE EASTERN HALF OF THE NATION. FOR NOW...WILL STAY CLOSE TO THE MEXMOS NUMBERS IN TERMS OF RAIN CHANCES...BUT SEVERAL DEGREES HIGHER FOR TEMPERATURES AS MODEL 850MB TEMPERATURES AND THICKNESSES ARE NOT FORECAST TO DECREASE SIGNIFICANTLY. HIGHS IN THE 90S AND LOWS IN THE 70S ARE FORECAST. MBS/91 && .AVIATION...DISCUSSION FOR THE 18Z TAFS. CUMULUS FIELD STARTING TO DEVELOP FROM CLEBURNE TO CHILTON COUNTIES. EVEN A THUNDERSTORM IN CLAY COUNTY. BEST THUNDERSTORM CHANCES THIS AFTERNOON WILL BE FROM ANB/EET/MGM/TCL. SOME OF THESE STORMS MAY BE STRONG WITH WIND GUSTS TO 55 MPH. WILL KEEP A PREVAILING GROUP FRO THUNDER ONLY AT EET...TEMPO GROUPS ELSEWHERE MAINLY DUE TO TIMING UNCERTAINTIES. NO SIGNIFICANT CEILINGS OR VISIBILITY RESTRICTIONS EXPECTED THE NEXT 24 HOURS OUTSIDE SCATTERED THUNDERSTORMS. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 96 71 96 / 20 30 20 30 ANNISTON 74 96 73 97 / 10 30 20 30 BIRMINGHAM 76 96 77 97 / 20 20 10 20 TUSCALOOSA 74 98 73 99 / 20 10 10 10 CALERA 74 96 75 98 / 20 10 10 20 AUBURN 74 97 74 98 / 10 20 20 20 MONTGOMERY 74 98 75 99 / 10 10 10 20 TROY 72 96 73 97 / 10 20 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 91/75
Hazardous weather outlook, Aug 5, 1:51 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 151 PM CDT SAT AUG 5 2006 ALZ011>015-017>050-061130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 151 PM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE WIND GUSTS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF A LINE FROM MOUNT CHEAHA...TO HOOVER...LIVINGSTON. THE BEST CHANCE OF RAIN RESIDES ACROSS SOUTHERN ALABAMA...COMBINED WITH A HIGH WET MICROBURST POTENTIAL...THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 70 MPH AND BRIEF HEAVY RAINFALL. ALTHOUGH THUNDERSTORM COVERAGE ACROSS THE REMAINDER OF THE AREA IS EXPECTED TO BE A BIT LOWER...THE STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS TO 50 MPH. THIS AFTERNOONS STORMS ARE NOT EXPECTED TO BE ORGANIZED AND WILL BE MORE PULSE IN NATURE. THIS MEANS THAT THE STORMS WILL DEVELOP RATHER QUICKLY...SO BE PREPARED TO TAKE ACTION WHEN AND IF A WARNING OR ADVISORY IS ISSUED. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THROUGH EARLY EVENING. 75
In the hours before
Special weather statement, Aug 5, 3:24 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CDT SAT AUG 5 2006 ALZ025-052115- SHELBY- 324 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 415 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SHELBY CO AIRPORT...MOVING WEST AT 5 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHELBY CO AIRPORT... PELHAM...MONTEVALLO...HELENA AND ALABASTER THROUGH 415 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
Special weather statement, Aug 5, 3:30 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CDT SAT AUG 5 2006 ALZ031-052115- GREENE- 330 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 415 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CLINTON...MOVING NORTHWEST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UNION...EUTAW AND CLINTON THROUGH 415 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
Special weather statement, Aug 5, 4:04 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 PM CDT SAT AUG 5 2006 ALZ029-052145- RANDOLPH- 404 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 445 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES EAST OF WOODLAND...MOVING NORTHWEST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WOODLAND AND NEWELL THROUGH 445 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
Special weather statement, Aug 5, 4:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 446 PM CDT SAT AUG 5 2006 ALZ022-052215- PICKENS- 446 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 515 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CARROLLTON...MOVING NORTHWEST AT 15 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR REFORM...GORDO... CARROLLTON...PALMETTO AND ETHELSVILLE THROUGH 515 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
Special weather statement, Aug 5, 4:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 449 PM CDT SAT AUG 5 2006 ALZ039-052215- MARENGO- 449 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 515 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MILLER. THE THUNDERSTORM WAS NEARLY STATIONARY. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SWEET WATER...SURGINER... SHILOH...NANAFALIA...DIXONS MILL...OCTAGON...MYRTLEWOOD AND MILLER THROUGH 515 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL...STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
Special weather statement, Aug 5, 5:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 PM CDT SAT AUG 5 2006 ALZ013-052245- FAYETTE- 508 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 545 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES EAST OF NEWTONVILLE...MOVING NORTHWEST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NEWTONVILLE...FAYETTE AND BELK THROUGH 545 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 28 min |
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.